Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 77, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 14, 2014, 11:51 AM CDT for 4 counties in Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2014, 11:51 AM CDT (16:51 UTC)
- Expired
- May 14, 2014, 12:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL
The radar
The Ft Rucker radar (KEOX), 105 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
862
WUUS54 KMOB 141651
SVRMOB
ALC013-035-039-041-141715-
/O.NEW.KMOB.SV.W.0077.140514T1651Z-140514T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1151 AM CDT WED MAY 14 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
EAST CENTRAL CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
NORTHERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
SOUTHWESTERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 1215 PM CDT
* AT 1146 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WAS LOCATED 15 MILES NORTHWEST OF
ANDALUSIA...OR 4 MILES NORTHWEST OF RED LEVEL...AND MOVING
NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
DOZIER... MCKENZIE... I65 AND AL 106...
GEORGIANA... SANFORD... ROSE HILL...
RIVER FALLS... RED LEVEL... LIBERTYVILLE...
LAT...LON 3140 8626 3126 8635 3118 8659 3133 8671
3140 8673 3144 8677 3152 8678 3167 8677
3168 8646
TIME...MOT...LOC 1651Z 218DEG 29KT 3148 8664
$$1 follow-up statement
407
WWUS54 KMOB 141702
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1202 PM CDT WED MAY 14 2014
ALC013-035-039-041-141715-
/O.CON.KMOB.SV.W.0077.000000T0000Z-140514T1715Z/
BUTLER AL-CONECUH AL-COVINGTON AL-CRENSHAW AL-
1202 PM CDT WED MAY 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR SOUTHWESTERN CRENSHAW...NORTHERN COVINGTON...EAST CENTRAL CONECUH
AND SOUTHEASTERN BUTLER COUNTIES...
AT NOON CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM
17 MILES SOUTH OF GREENVILLE TO 16 MILES NORTH OF ANDALUSIA TO 4
MILES NORTH OF ANDALUSIA TO 10 MILES SOUTHWEST OF ANDALUSIA...MOVING
NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
DOZIER... MCKENZIE... GEORGIANA...
SANFORD... ROSE HILL... RIVER FALLS...
RED LEVEL... HEATH... GANTT...
LAT...LON 3140 8626 3126 8635 3125 8658 3132 8670
3134 8670 3140 8662 3151 8678 3152 8678
3167 8677 3168 8646
TIME...MOT...LOC 1703Z 212DEG 20KT 3160 8668 3155 8653
3139 8646 3123 8659
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 9:15 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 14, 9:15 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
915 AM CDT WED MAY 14 2014
...HEAVY RAINFALL AND LOCAL FLOOD THREAT PERSISTS THIS AFTERNOON AND
EVENING...
.UPDATE...JUST A QUICK UPDATE TO SAY EVERYTHING LOOKS ON TRACK.
CURRENTLY...AIR MASS IS ANOMALOUSLY MOIST WITH GOOD TROPICAL TAP IN
WATER VAPOUR IMAGERY. PW VALUES ARE NEAR 2.0 IN. WHICH IS APPROX.
99TH PERCENTILE FOR THIS DATE AND 2SD FROM MEAN FOR THIS DATE.
REGIONAL RADAR SHOWS WHAT WAS A PCPN VOID REGION BETWEEN STORMS EAST
OF I-65 AND DEVELOPING STORMS JUST AHEAD OF FRONT OVER SERN MS...BUT
EVEN THAT IS RAPIDLY FILLING IN AS LOWER TROPOSPHERIC MOISTURE
TRANSPORT AXIS IS CENTERED RIGHT IN THE MIDDLE OF THAT TROPICAL
CONNECTION. SOME OF THESE STORMS ARE ALREADY DUMPING 1.0-1.5
INCHES PER HOUR. LAPSE RATES ARE NEAR MOIST ADIABATIC AND MLCAPES
ARE LIMITED 500-1000 J/KG. THERE IS SOME LOW LEVEL VERTICAL WIND
SHEAR BUT IT IS NOT AMOUNTING TO MUCH (<150 M2 S-2) WITH SR HEL
COMPUTATIONS CONSIDERING STORM MOTION. FEEL SEVERE THREAT IS VERY
LIMITED BASED ON THE PRECEDING AND THE HEAVY RAINFALL THREAT IS OF
COURSE THE MAIN CONCERN.
AREAL OUTLINE OF FLASH FLOOD WATCH STILL LOOKING VERY REASONABLE
GIVEN PLACEMENT AND EXPECTED SHORT-TERM EVOLUTION OF INGREDIENTS.
GUST FRONT RE-TRIGGERING AND SOME SSW-NNE TRAINING POSSIBLE THROUGH
THIS EVENING DESPITE A PROGRESSIVE MAIN BAROCLINIC TROUGH. POPS AND
QPF ALSO APPEAR ON TRACK WITH SHOWERS AND THUNDERSTORMS BECOMING
WIDESPREAD BY NOON AND EXPECT 1-3" OF RAINFALL WITH EASILY UP TO 6"
ON AN ISOLATED BASIS. THE AREAS STANDING THE BEST CHANCE FOR THAT
ARE THOSE IF THE FFA EAST OF I-65 DUE TO THE DEVELOPMENT OF THAT
EARLY AREAS OF PCPN THAT IS CURRENTLY ONGOING. WILL LIKELY SEE A FEW
FLASH FLOOD WARNINGS BEING ISSUED LATER TODAY.
EXPECT COLD FRONT TO BE LOCATED ALONG I-65 IN 6-8 PM TIME FRAME
(DEPENDING ON AMOUNT OF STORMS AHEAD OF IT) AND EAST OF DESTIN IN
1-3 AM TIME FRAME. DRIER AIR ADVECTS OVER IN THE WAKE OF THE
PASSAGE. /23 JMM
&&
.MARINE...WILL HOIST A SCA WITH 1030 AM UPDATE PACKAGE FOR TONIGHT
THROUGH LATE TOMORROW EVENING FOR OUR ENTIRE MARINE AREA. /23 JMM
&&
-----------------------------------------------------------------....
............PREVIOUS DISCUSSION..............
.SHORT TERM...(TODAY THROUGH FRIDAY)...FOR TODAY THROUGH TONIGHT...
TRENDS INDICATING A WETTER FORECAST THAN PREVIOUSLY EXPECTED
CONTINUE THIS MORNING. MODELS IN GOOD AGREEMENT WITH INDICATING
CATEGORICAL POPS OVER THE FCST AREA TODAY...AND CURRENT DATA
INDICATING A PLUME OF VERY MOIST AIR (WITH PWATS NEARING 2 INCHES)
ADVECTING NORTHWARD ACROSS THE EASTERN GULF OF MEXICO AND INTO THE
LOCAL FCST AREA. AS THE AVAILABLE MOISTURE INCREASES...A FRONTAL
BOUNDARY IS EXPECTED TO MOVE TOWARD AND ACROSS THE FCST AREA TODAY
AND SHOULD BE EAST ACROSS THE AREA BY LATE TONIGHT. SURFACE
CONVERGENCE ASSOCIATED WITH THE FRONT...COMBINED WITH LARGE SCALE
DIFFLUENT FLOW ALOFT ON THE EAST SIDE OF A BROAD UPPER TROUGH JUST TO
OUR WEST...WILL INTERACT WITH THE INCREASING ATMOSPHERIC MOISTURE
RESULTING IN LIKELIHOOD OF WIDESPREAD SHOWERS AND STORMS. ALTHOUGH
THE FRONT IS STILL EXPECTED TO MOVE EAST ACROSS THE REGION FAIRLY
QUICKLY...THE AIRMASS IS BECOMING INCREASINGLY PRIMED FOR THE
POTENTIAL OF LOCALLY HEAVY RAINFALL. THIS WILL BE ESPECIALLY TRUE
WHERE WHERE TRAINING STORMS REPEATEDLY MOVE ACROSS THE SAME AREAS
TODAY IN ADVANCE OF THE FRONT. TOTAL RAINFALL AMOUNTS OF 2 TO 3
INCHES...WITH POTENTIAL FOR LOCALIZED TOTALS AT LEAST DOUBLE THAT
AMOUNT WILL BE POSSIBLE OVER PARTS OF THE FCST AREA TODAY AND THIS
EVENING. SOME OF THIS RAINFALL WILL OCCUR OVER SOME OF THE SAME
LOCATIONS THAT HAVE ALREADY RECEIVED EXCESSIVE RAINFALL OVER THE PAST
COUPLE OF WEEKS...AND A FLASH FLOOD WATCH IS NOW IN EFFECT FOR
EASTERN AND COASTAL PORTIONS OF THE FCST AREA. THE HEAVIER RAIN
THREAT WILL END FAIRLY QUICKLY FROM WEST TO EAST ACROSS THE FCST AREA
LATE THIS EVENING AND DURING THE OVERNIGHT HOURS DUE TO THE
PROGRESSIVE NATURE OF THE FRONT. CLOUDY SKIES AND SLIGHTLY BELOW
NORMAL TEMPERATURES EXPECTED TODAY...WITH HIGHS GENERALLY IN THE
LOWER 80S (ALTHOUGH SOME UPPER 70S ARE NOT OUT OF THE QUESTION). WITH
THE FRONT MOVING ON TO THE EAST OF THE FCST AREA BY LATE TONIGHT...WE
EXPECT MUCH COOLER AIR TO BEGIN FILTERING INTO THE REGION AFTER
MIDNIGHT. OVERNIGHT LOW TEMPERATURES WILL LIKELY BE NEARLY 10 DEGREES
BELOW NORMAL FOR THIS TIME OF THE YEAR...RANGING FROM THE LOWER 50S
OVER WESTERN ZONES TO AROUND 60 EXTREME SOUTHEASTERN ZONES. 12/DS
THURSDAY...THE SHORTWAVE AT THE SOUTHERN END OF THE TROUGH OVER THE
PLAINS/MISS RIVER SWINGS THROUGH AND BEGINS TO MOVE NORTH...PUSHING
THE SURFACE FRONT ALREADY WELL EAST OF THE FA OFF AND CONTINUE TO
PUSH COOLER...DRIER AIR OVER THE AIR. HAVE SOME RESIDUAL SHOWERS IN
OVER EASTERN-MOST SECTIONS OF THE FA AT THE BEGINNING OF THE
PERIOD...BUT AM EXPECTING THESE TO MOVE OFF PRETTY QUICK. TEMPS BEING
ADVERTISED BY GUIDANCE ARE AROUND 10 DEGREES OR MORE BELOW SEASONAL
AND SEE NO REASON TO ARGUE...SO A SIGNIFICANTLY COOLER DAY WITH TEMPS
IN THE MID 70S PLUS OR MINUS IS EXPECTED.
THE UPPER TROUGH REMAINS PRETTY MUCH STATIONARY...WITH ITS AXIS JUST
EAST OF THE MISS RIVER. GUIDANCE IS ADVERTISING ANOTHER SHORTWAVE
DIVING SOUTH OVER THE PLAINS...PUSHING A RE-ENFORCING FRONT SOUTH
ACROSS THE MID MISS/TENN RIVER VALLEYS OVER THE FA. GUIDANCE IS
ADVERTISING THIS BOUNDARY STALLING ALONG THE COAST FRI MORNING...WITH
TEMPS DROPPING INTO THE LOW TO MID 40S AWAY FROM THE COAST...UPPER
40S NEAR. A SURFACE HIGH OVER TX GETS PUSHED EAST OVER THE
GULF...HELPING TO PROVIDE A BIT OF A SOUTHWESTERLY COMPONENT TO THE
WINDS AND TEMPS REBOUNDING UPWARD FROM THURSDAY'S A BIT.
.LONG TERM...(FRIDAY NIGHT ON)...FRIDAY NIGHT THROUGH
SATURDAY...ANOTHER SHORTWAVE MOVING THROUGH THE BASE OF THE EASTERN
TROUGH PUSHES ANOTHER FRONT TOWARDS THE FA...BUT WITH THE ROUGH
ITSELF TREATING NORTH A BIT...THIS FRONT WILL HAVE A HARDER TIME
MOVING ACROSS THE FA. ECMWF IS ADVERTISING THE FRONT MOVING ACROSS
NORTHERN SECTIONS OF THE FA...BUT BRINGS LITTLE MORE THAN AN
INCREASE IN CLOUD COVER...WHILST THE GFS KEEPS IT WELL NORTH. FEEL
EITHER IS PROBABLE...SO HAVE BLENDED THE SOLUTIONS FOR THE FORECAST.
WITH NO REAL RE-ENFORCEMENT OF COOLER NORTHERLY AIR...TEMPS MODERATE
UPWARD TOWARDS SEASONAL LEVELS
SATURDAY NIGHT THROUGH SUNDAY NIGHT...THE EASTERN TROUGH FINALLY
BEGINS TO MOVE OFF...WITH AN UPPER RIDGE BUILDING OVER THE PLAINS.
A SURFACE RIDGE HAS MOVED FROM OVER THE PLAINS TO EAST OF THE MISS
RIVER. THE STALLED SECOND BOUNDARY HELPS TO KEEP ANY ORGANIZED
ONSHORE FLOW OVER THE LOWER MISS RIVER VALLEY AND SOUTHEASTERN
CONUS...SO MOISTURE LEVELS REBOUND SLOWER THAN EXPECTED AND ANOTHER
NICE DRY PERIOD WITH TEMPS BELOW SEASONAL EXPECTED.
MONDAY THROUGH WEDNESDAY...THE UPPER RIDGE OVER THE PLAINS BUILDS
MORE...WITH AN UPPER HIGH MOVING OVER THE LOWER MISS RIVER VALLY BY
WED, TEMPS CONTINUE TO RISE...TO ABOVE SEASONAL LEVELS THROUGH THE
BEGINNING OF THE WEEK AS A RESULT.
&&
.AVIATION...
(13/12Z ISSUANCE)...PREVAILING IFR CONDITIONS TODAY WITH
WIDESPREAD LOW CEILINGS AND SHOWERS/STORMS. PERIODS OF LIFR IN AND
NEAR HEAVIER SHOWERS/STORMS FROM LATE MORNING THROUGH EARLY EVENING.
SFC WINDS PRIMARILY S TO SE TODAY AROUND 10 KNOTS BUT HIGHER GUSTS
AND MORE VARIABLE NEAR STRONGER STORMS. WINDS EXPECTED TO SHIFT TO
THE W AND NW MID/LATE EVENING AND INCREASE OVERNIGHT. 12/DS
&&
.MARINE...A COLD FRONT WILL MOVE TOWARD AND ACROSS MOST OF THE
MARINE AREA TODAY...AND BE EAST OF ALL OF THE MARINE AREA BY THIS
EVENING. A MODERATE ONSHORE FLOW WILL BECOME A STRONG OFFSHORE FLOW
LATE TONIGHT AND CONTINUE STRONG OFFSHORE THROUGH THURSDAY NIGHT.
SEAS WILL BUILD LATE TONIGHT THROUGH THURSDAY NIGHT AS WELL. SMALL
CRAFT ADVISORIES WILL LIKELY BE REQUIRED BEGINNING LATE TONIGHT
THROUGH THURSDAY NIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE
EXPECTED OVER THE MARINE AREA WITH THE PASSAGE OF THE FRONT. THE
OFFSHORE FLOW WILL WEAKEN ON FRIDAY WITH SEAS BEGINNING TO SUBSIDE.
WINDS THEN SHIFT EAST TO SOUTHEAST AND BECOME A LIGHT ONSHORE FLOW
OVER THE WEEKEND. 12/DS
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 82 52 72 50 79 / 90 50 05 00 10
PENSACOLA 82 58 72 55 80 / 90 70 20 00 05
DESTIN 76 63 73 56 78 / 100 80 30 10 05
EVERGREEN 81 57 70 45 79 / 90 80 20 05 05
WAYNESBORO 81 49 70 47 78 / 80 50 05 05 10
CAMDEN 82 54 68 46 77 / 90 80 10 05 05
CRESTVIEW 82 60 72 45 80 / 90 80 30 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 AM THURSDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
FLASH FLOOD WATCH UNTIL 1 AM THURSDAY FOR THE FOLLOWING ZONES:
BUTLER...CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...LOWER
BALDWIN...LOWER MOBILE...MONROE...UPPER BALDWIN...UPPER
MOBILE...WILCOX...
FL...FLASH FLOOD WATCH UNTIL 1 AM THURSDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...
HIGH RIP CURRENT RISK UNTIL 7 AM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, May 14, 6:00 AM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT WED MAY 14 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151115- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CDT WED MAY 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF DEADLY RIP CURRENTS ALONG THE BEACHES OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE. SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REGION THIS MORNING...ESPECIALLY OVER THE WESTERN FLORIDA PANHANDLE AND PARTS OF SOUTH CENTRAL ALABAMA...WILL BECOME MORE NUMEROUS TODAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT A STRONG STORM PRODUCING LOCALLY HEAVY RAIN...GUSTY WINDS...FREQUENT LIGHTNING...AND SMALL HAIL WILL BE POSSIBLE...ESPECIALLY ALONG AND WEST OF I-65. OF GREATER CONCERN FOR TODAY AND TONIGHT WILL BE THE POTENTIAL FOR YET ANOTHER ROUND OF HEAVY RAINFALL. TRENDS INDICATING A WETTER FORECAST THAN PREVIOUSLY EXPECTED CONTINUE THIS MORNING. CURRENT DATA INDICATING A PLUME OF VERY MOIST AIR ADVECTING NORTHWARD ACROSS THE EASTERN GULF OF MEXICO AND INTO PARTS OF SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS MORNING. AS THE AVAILABLE ATMOSPHERIC MOISTURE INCREASES...A FRONTAL BOUNDARY IS EXPECTED TO MOVE TOWARD AND ACROSS THE REGION TODAY AND SHOULD BE EAST OF THE AREA BY LATE TONIGHT. LOW LEVEL FORCING ASSOCIATED WITH THE SURFACE FRONT...COMBINED WITH LIFT ASSOCIATED WITH LARGE SCALE DIFFLUENT FLOW ALOFT ON THE EAST SIDE OF A BROAD UPPER TROUGH JUST TO OUR WEST...WILL INTERACT WITH THE INCREASING ATMOSPHERIC MOISTURE AND RESULT IN LIKELIHOOD OF WIDESPREAD SHOWERS AND STORMS. ALTHOUGH THE FRONT IS STILL EXPECTED TO MOVE EAST ACROSS THE REGION FAIRLY QUICKLY AS WE HAVE BEEN ADVERTISING...THE AIRMASS IS BECOMING INCREASINGLY MORE PRIMED FOR THE POTENTIAL OF LOCALLY HEAVY RAINFALL. THIS WILL BE ESPECIALLY TRUE WHERE WHERE TRAINING STORMS REPEATEDLY MOVE ACROSS THE SAME AREAS TODAY IN ADVANCE OF THE FRONT. TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES...WITH POTENTIAL FOR LOCALIZED TOTALS AT LEAST DOUBLE THAT AMOUNT WILL BE POSSIBLE OVER PARTS OF THE REGION TODAY AND THIS EVENING. AREAS MOST LIKELY TO RECEIVE THE HEAVIER RAINFALL WILL ROUGHLY BE ALONG AND EAST OF THE I-65 CORRIDOR IN ALABAMA AND OVER THE COASTAL COUNTIES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE. THESE AREAS ARE SOME OF THE SAME LOCATIONS THAT HAVE ALREADY RECEIVED EXCESSIVE RAINFALL OVER THE PAST COUPLE OF WEEKS...AND A FLASH FLOOD WATCH IS NOW IN EFFECT FOR EASTERN AND COASTAL PORTIONS OF THE ALABAMA AND THE WESTERN FLORIDA PANHANDLE. PATCHY FOG...DENSE IN SOME LOCATIONS...ACROSS THE REGION THIS EARLY THIS MORNING DISSIPATING BY MID MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN WILL END FROM WEST TO EAST EARLY THURSDAY...THEN PRIMARILY A DRY FORECAST FRIDAY THROUGH TUESDAY AS HIGH PRESSURE (SURFACE AND ALOFT) DOMINATES THE PATTERN. THERE WILL BE A MODERATE TO HIGH RISK OF RIP CURRENTS ALONG THE COASTAL BEACHES OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE THURSDAY THEN A LOWER RISK OF RIP CURRENTS EXPECTED FOR MOST OF THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED. GMZ630>635-650-655-670-675-151115- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 600 AM CDT WED MAY 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT INCREASING WINDS AND SEAS EXPECTED WITH A WINDSHIFT ASSOCIATED WITH A FRONTAL PASSAGE LATE TODAY AND TONIGHT. MODERATE ONSHORE FLOW BECOMES STRONG OFFSHORE LATE TONIGHT THROUGH THURSDAY NIGHT...RESULTING IN HAZARDOUS OPERATING CONDITIONS FOR SMALL CRAFT. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR LATE TONIGHT THROUGH THURSDAY NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS CONDITIONS FOR SMALL CRAFT EXPECTED.
In the hours before
Local storm report, May 14, 11:43 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1143 AM CDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM FLASH FLOOD 5 NW WHITING FIELD 30.76N 87.08W
05/14/2014 SANTA ROSA FL COUNTY OFFICIAL
ALLENTOWN RD WEST OF HAWSEY LANE CLOSED DUE TO WATER OVER
THE ROAD.
&&
MBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:16 AM CDT | Flash Flood Watch | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia, Monroe and 1 more | 16 hr |
| May 14, 9:32 AM CDT | Areal Flood Advisory | MOB | Baldwin, Butler, Conecuh, Covington, Crenshaw, Escambia and 2 more | 6 hr |
| May 14, 9:44 AM CDT | Small Craft Advisory | MOB | 39 hr | |
| May 14, 9:48 AM CDT | Flash Flood Warning | MOB | Conecuh, Covington, Escambia | 6 hr |
| May 14, 11:32 AM CDT | Flash Flood Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Monroe, Wilcox | 6 hr |
| May 14, 12:15 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 60 min |
| May 14, 12:52 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 113 min |
| May 14, 1:47 PM CDT | Flash Flood Warning | MOB | Baldwin, Escambia | 4 hr |
| May 14, 3:36 PM CDT | Flash Flood Warning | MOB | Conecuh, Covington, Escambia | 4 hr |
| May 14, 4:52 PM CDT | River Flood Warning | MOB | Escambia | 8 days |
| May 14, 5:13 PM CDT | Areal Flood Advisory | MOB | Covington | 3 hr |
| May 14, 5:28 PM CDT | Areal Flood Advisory | MOB | Butler, Conecuh, Crenshaw, Monroe, Wilcox | 3 hr |
| May 14, 5:38 PM CDT | Areal Flood Warning | MOB | Conecuh, Escambia | 6 hr |
| May 14, 5:42 PM CDT | Special Marine Warning | MOB | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.